Kansas, 2025Hail in Kansas, November 19, 2025
November 19, 2025 · NWS ICT · 1 event in 1 county or zone
A severe storm embedded within a larger area of showers and storms produced quarter-sized hail in far southern Butler County late at night on November 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe storm embedded within a larger area of showers and storms produced quarter-sized hail in far southern Butler County late at night on November 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 19, 11:19 PM CST, 19 minutes earlier. Its key messages:
- Showers and storms over mainly southeast KS tonight, with some hail possible from stronger storms.
- Widespread rain for Thursday afternoon through Friday for all of the forecast area.
- Rain chances return for Sunday evening through Monday.
Area forecast discussion, Nov 19, 11:19 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1119 PM CST Wed Nov 19 2025
.KEY MESSAGES...
- Showers and storms over mainly southeast KS tonight, with
some hail possible from stronger storms.
- Widespread rain for Thursday afternoon through Friday for all
of the forecast area.
- Rain chances return for Sunday evening through Monday.
&&
.DISCUSSION...
Issued at 218 PM CST Wed Nov 19 2025
Upper level trough is currently situated over Southern CA with
upper ridging across the Mid/Lower Mississippi Valley.
Stationary front currently stretches from central AR into
southern OK.
A lead mid level impulse is generating some light returns across
western KS and will likely result in some sprinkles or very
light rain across much of central KS late this afternoon and
early evening. Still good model agreement that the better
850mb-700mb moisture transport will get going generally after
06z this evening and will allow for showers and storms to
develop from eastern OK into southeast KS. Still looking for
around 1,000J/KG of CAPE above 850mb with around 30kts of
effective shear. This should be enough for the stronger storms
to produce some dime to quarter size hail, especially across far
southeast KS, mainly after 08z.
By 12z Thu, upper trough will extend from central AZ down to
western Sonora with a warm front stretching from northeast OK
into southwest OK and will be lifting north. Upper trough will
rapidly lift northeast during the day Thu and will become more
negatively tilted as it progresses northeast. Increased upper
diffluence combined with strong mid level theta-e advection will
allow a large area of showers and a couple storms to lift north
across the entire area on Thu. However, feel that most of the
area will remain dry through the morning hours with precip not
lifting north across southern KS until the early afternoon and
not overspreading central KS until after 21z Thu. This is
delayed somewhat from previous model runs. This impulse will
start to shear-out as it slides across northern OK/KS for late
Thu night through Fri. This will keep high rain chances in place
Fri, especially across northern KS. As far as rainfall amounts,
we are still looking for a very high chance that all sites see
more than a half inch, with a good chance several sites see
around or more than an inch through Fri.
By 12z Sat, what is left of this wave will be quickly moving
into the Ohio Valley, with another deep upper low approaching
Northern Baja. Confidence is high that we are looking for dry
conditions for Sat with temps a couple degrees above seasonal
normals. The GFS is a bit faster with the upper low compared to
the ECMWF and would bring-in showers to our western flank
faster, by Sun afternoon, while the ECMWF holds off with precip
until Sun evening. So at a minimum, the early Sun evening
through Mon evening time frame looks wet as the upper low
swings through.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1114 PM CST Wed Nov 19 2025
Scattered light showers will impact central and south central
Kansas early this morning while gradually shifting northeastward
with the lead wave. We are still expecting some elevated storms
to impact southeast Kansas through the overnight hours. Some of
the stronger storms could produce nickel to perhaps quarter
sized hail. If we get some breaks in the mid clouds over central
KS there is still some concern that IFR/LIFR cigs may develop
during the predawn hours possibly impacting the KRSL terminal
but higher probabilities for that are expected to remain north
and northeast of our area.
More widespread showers and storms will arrive as we move into
the afternoon hours on Thursday with MVFR gradually
deteriorating to IFR late tomorrow or as we move into the
evening hours. Light easterly winds are anticipated through the
period.
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...RBL
AVIATION...MWM
Hazardous weather outlook, Nov 19, 3:00 PM CST, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
300 PM CST Wed Nov 19 2025
KSZ032-033-047>053-067>072-082-083-091>096-098>100-201645-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
300 PM CST Wed Nov 19 2025
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Scattered thunderstorms are expected late tonight mainly southeast
of the Kansas Turnpike. The strongest storms may produce hail in the
dime to quarter size range, although widespread severe weather is
not expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered thunderstorms will continue into the morning hours of
Thursday across southeast Kansas. Small hail will be possible with
the stronger storms. A few storms will be possible Thursday
afternoon across southern Kansas. Severe storms are not expected
with this activity.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict
Hail, Butler
- When
- November 19, 11:38 PM CST to 11:40 PM CST
- Where
- Butler County, 3.89 mi ESE of Douglass
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -96.960
A spotter reported lots of dime to quarter-sized hail resulting in about one to two inches of hail accumulation.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oklahoma, November 19, 2025$105,000 · 3 in hail · 5 events
- Hail and Damaging Wind in Oklahoma, November 19, 20253.75 in hail · 17 events
- Dense Fog in Kansas, November 19, 20251 injured · 1 event
- Dense Fog in Kansas, November 19, 20255 events
- Heavy Snow and High Wind in Alaska, November 19 to 20, 202552 kt wind · 3 events
- Hail in Texas, November 19, 20251.75 in hail · 2 events
- Hail in Arizona, November 19, 20250.88 in hail · 1 event
- Winter Weather in Colorado, November 19 to 20, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298259.